I am only 28 years old and have been put on blood pressure medicine for high blood pressure due to heavy stress. I get chest pains every couple of days. They're not real sharp but it's got me worried. I've asked my doctor about it, but he says it's nothing. I also sometimes have a shortness of breath. My mother and father both have high blood pressure so I'm sure this is genetically related as well. Over the past 2 years I have lost over 40 lbs. You would think my blood pressure would go down after the weight loss but it hasn't. The pills have helped some. I'm just really concerned about the chest pains. Anyways, anyone that can maybe shed some light on this please respond. Thanks to you all.
I hope your kidding about your doctor. They were supposed to have been warned about poo-pooing younger adults (especially women) who complained about chest pains or other symptoms of heart dysfunction.
If your not kidding...go directly to another doctor (one who is a heart specialist-not a surgeon).
As far as your high blood pressure if the meds are working with minimal side effects you should of course continue to take them.
If not, ask for another med, there are dozens of them both new and old.
Also you can in my opinion help lower your blood pressure the old fasioned way, with diet and exercise. AND start taking a Potassium supplement daily (depending on the size it would be a total of four a day,two with a meal). It is very hard to get enought potassium just by diet alone.
I'm serious about the doctor, he should have ran all kinds of tests and be concerned with it untill it has been completely investigated and re-investigated.
Its your life...not his..so take charge.
P.S. Once your heart health has been assured, you might want to look at treatment for anxiety as that can cause shortness of breath and unexplained pains.
Another thing you may want to have checked is the GI tract possibilty. I have hypertension and suddenly developed chest pain. Had all the heart tests and then continued to have the chest pain. I still have the pain but the GI tract is the culprit for me. It is worth investigating or attempting to be put on a stomach medication to see if the chest pain abates IF the heart tests are normal.